Alert archive / South Carolina / Flash Flood Warnings in 2023
Flash Flood Warning 3, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Jul 14, 2023, 6:57 PM EDT for Florence County, Horry County, Marion County, South Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2023, 6:57 PM EDT (22:57 UTC)
- Expired
- Jul 14, 2023, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Florence County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 83 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:20 PM EDT | FLASH FLOOD | 3 S Galivants Ferry, SC | Significant roadway and property flooding at St John Rd and Old Saw Mill Rd. |
| Jul 14, 7:38 PM EDT | FLASH FLOOD | 4 S Galivants Ferry, SC | Horry Co Fire Rescue reported vehicle trapped in floodwater along Pee Dee Rd S between Frye Rd and Chinners Creek Rd. No reported injuries. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521
WGUS52 KILM 142257
FFWILM
SCC041-051-067-150200-
/O.NEW.KILM.FF.W.0003.230714T2257Z-230715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
657 PM EDT Fri Jul 14 2023
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
East Central Florence County in northeastern South Carolina...
West Central Horry County in northeastern South Carolina...
Central Marion County in northeastern South Carolina...
* Until 1000 PM EDT.
* At 657 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pamplico, Rains, Galivants Ferry and Aynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause dangerous flooding,
especially near creeks and streams, drainage ditches, and low-lying
flood prone areas. Turn around, don't drown if you encounter a
flooded road. Most flood deaths occur in vehicles. Stay away from
storm drains, culverts, creeks, and streams. Water levels can rise
rapidly and sweep you away.
&&
LAT...LON 3396 7959 3410 7959 3412 7922 3412 7918
3410 7918 3405 7909 3392 7920
FLASH FLOOD...RADAR INDICATED
$$
DCH2 follow-up statements
921
WGUS72 KILM 150119
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
919 PM EDT Fri Jul 14 2023
SCC041-051-067-150200-
/O.CON.KILM.FF.W.0003.000000T0000Z-230715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Florence SC-Horry SC-Marion SC-
919 PM EDT Fri Jul 14 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR EAST CENTRAL FLORENCE, WEST CENTRAL HORRY AND CENTRAL
MARION COUNTIES...
At 919 PM EDT, Doppler radar indicated thunderstorms producing
isolated pockets of heavy rain across the warned area. Between 3.5
and 7 inches of rain have fallen across the warned area. Additional
rainfall amounts of 0.25 to 0.75 inches are possible. Flash flooding
is ongoing with a report of a vehicle trapped in flood waters
rescued by the Horry County Fire Rescue, 4 miles south of Galivants
Ferry.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and Emergency Responders.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pamplico, Rains, Galivants Ferry and Aynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause dangerous flooding,
especially near creeks and streams, drainage ditches, and low-lying
flood prone areas. Turn around, don't drown if you encounter a
flooded road. Most flood deaths occur in vehicles. Stay away from
storm drains, culverts, creeks, and streams. Water levels can rise
rapidly and sweep you away.
&&
LAT...LON 3396 7959 3405 7952 3408 7949 3412 7922
3412 7918 3410 7918 3405 7909 3392 7920
FLASH FLOOD...RADAR INDICATED
$$
DCH070
WGUS72 KILM 150158
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
958 PM EDT Fri Jul 14 2023
SCC041-051-067-150208-
/O.EXP.KILM.FF.W.0003.000000T0000Z-230715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Florence SC-Horry SC-Marion SC-
958 PM EDT Fri Jul 14 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM EDT THIS EVENING FOR
EAST CENTRAL FLORENCE, WEST CENTRAL HORRY AND CENTRAL MARION
COUNTIES...
The heavy rain producing thunderstorms has ended. Ongoing ponding of
water in low lying and poor drainage areas will continue through the
remainder of the evening. Please continue to heed remaining road
closures.
LAT...LON 3396 7959 3405 7952 3408 7949 3412 7922
3412 7918 3410 7918 3405 7909 3392 7920
$$
DCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:29 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 14, 6:29 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
629 PM EDT Fri Jul 14 2023
.SYNOPSIS...
An approaching cold front will help to produce enhanced shower
and thunderstorm activity over the weekend. Bermuda high
pressure will then produce fairly typical summertime weather
with heat, humidity, and afternoon storm chances through much
of next week.
&&
.UPDATE...
Adjusted POPs across the FA to replicate the latest KLTX 88D
radar trends, including upping the evening QPF given the amounts
of rainfall illustrated by KLTX 88d directly and the MRMS data
feed. Hourly temps/dewpts this evening adjusted to account for
the raincooled air from the ongoing convection.
&&
.NEAR TERM /THROUGH SATURDAY/...
Scattered thunderstorms, concentrated across northern half of the
CWA, have been very efficient rain makers today. Abundant moisture
with PWATs over 2.2" and MLCAPE values around 3000 J/kg allows for
prime environment for deep moisture convection. Few strong have
shown elevated velocity signatures on radar, with wet microbursts
being a concern, but thus far no severe reports have been received.
MRMS radar totals indicate almost 3" of rain has fallen in parts of
Bladen and Pender counties. Isolated heavy rain and gusty winds
remain possible through this evening, with additional storms
developing to the northwest associated with an upper shortwave. Rain
chances finally around midnight tonight. Low temps tonight in the
mid 70s due to lingering clouds and moist atmosphere.
Moist atmosphere remains across the Southeast tomorrow with PWATs
over 2" and CAPE > 2000 J/kg. Expect a repeat tomorrow morning of
the last couple of days with isolated storms moving onshore in the
southerly flow, primarily impacting Cape Fear region after sunrise
through late morning. In the afternoon, sea breeze and diurnal
heating with cloud breaks will be primary mechanism for storm
initiation. Highs forecasted around 90F, with continued dewpoints in
the mid to upper 70s creating another muggy day with heat indices at
or above 100F.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Mid-level troughing and embedded vorticity impulses will help
to maintain thunderstorm coverage above seasonal norms from the
daytime into Saturday night. A more robust shortwave is progged
to track through the central Appalachians and drive a cold
front towards our area from the west as well, which should help
keep scattered showers and storms ongoing through the night,
although they should generally decrease in coverage as the night
goes on and nocturnal cooling/stabilization occurs. As is
typical during the summer, this cold front will slow down and
will help to enhance shower and storm coverage once again during
the day on Sunday. The cold front should seep into our area
from the northwest on Sunday night and may push through most of
the area by sunrise on Monday. Primary threats with these storms
will be heavy rainfall, gusty winds, and frequent lightning.
With dewpoints staying in the mid-upper 70s, very muggy
conditions will continue with overnight lows in the mid-upper
70s and highs in the low 90s. Heat indices pushing above 105F
may require a Heat Advisory across most of area, except for the
coastline.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Weak surface high pressure building in behind the cold front
will help to bring moisture levels down slightly on Monday,
knocking PWATs down to around 2" with dewpoints falling into
the low-mid 70s. This will help to keep heat indices a bit
lower, mainly in the low 100s, but this is still dangerous for
those performing outdoor activities during the day without
frequent breaks. With the passage of the cold front, shower and
storm coverage should be lower and mainly confined to near the
coast with the sea breeze as the main forcing mechanism.
Through the first half of the new week, mid-level troughing
will dampen out with rising heights resulting in increasing heat
and humidity. From midweek onward, mid-level ridging will
continue building in from the west with temps rising further
while dewpoints remain in the middle 70s. This will bring heat
indices past advisory-level thresholds during the afternoon for
much of the week. A more typical summertime pattern will
dominate as well, with isolated pop-up showers and storms
mainly focused along the sea breeze and near the piedmont
trough. The potentially dangerous heat and humidity for a
prolonged period will increase the risk of heat illness among
those performing outdoor activities, so plan accordingly.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Scattered convection across the area will produce low
visibilities, heavy rainfall, and gusty winds for any terminals
they impact. Increased convective coverage is expected from the
west- northwest late this afternoon into evening hours, around
22z-3z. Have included TSRA TEMPO groups for KFLO and KLBT, with
lower confidence in storm coverage towards the coast. Another
round of stratus possible during pre-dawn hours into early
tomorrow morning inland, currently forecasted in MVFR range
though IFR can't be ruled out. Isolated storms expected to
develop tomorrow morning, similar to last couple days, moving
onshore and impacting Cape Fear/coastal terminals. Winds remain
out of the south, outside of any variable gusts from
thunderstorms.
Extended Aviation Outlook... VFR to dominate except for periodic
MVFR/IFR conditions from thunderstorm/shower activity Fri
evening and Sat into Sat night. Otherwise, just the normal
diurnally driven convection Sun thru Tue.
&&
.MARINE...
Through Saturday...
South-southwest winds prevail across the coastal waters through
tomorrow with Bermuda high offshore. Developing surface trough
inland will lead to increased winds late Saturday with sustained
speeds around 15-20 kts and gusts up to 25 kt. Seas linger
around 3 feet, combination of S wind wave and ESE swell, with
slight increase to wave heights late Saturday in response to
increased winds. Best chance for isolated storms over the waters
will be during pre-dawn hours into early Saturday.
Saturday night through Wednesday...
South winds of 15-20 kts at the start of the period will veer
to southwesterly on Sunday ahead of a cold front while seas
build into the 3-4 ft range. Wave groups will be a combination
of SSW 3-4 ft wind waves and ESE 2 ft swells at 9 sec through
Sunday. Wind gusts may briefly touch the SCA threshold of 25
kts during Saturday night, but this will be for a short time
before weakening. On Sunday night, winds gradually weaken and
veer to WNW by daybreak as the cold front settles in while seas
gradually subside into the 2-3 ft range. However, the front is
expected to dissipate and winds will back to the south by Monday
afternoon. A general south to southwest wind will continue
through Wednesday with seas mainly in the 2-3 ft range,
primarily driven by wind waves with a weak ESE swell continuing.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
Coastal Flood Advisory until 10 PM EDT this evening for NCZ107.
MARINE...None.
&&
SYNOPSIS...ILM
UPDATE...DCH
NEAR TERM...VAO
SHORT TERM...ABW
LONG TERM...ABW
AVIATION...VAO
MARINE...VAO/ABWHazardous weather outlook, Jul 14, 3:43 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 343 PM EDT Fri Jul 14 2023 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-054-055-058-059- 151945- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry- Inland Georgetown-Central Horry-Northern Horry- 343 PM EDT Fri Jul 14 2023 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat Advisories will be possible Sunday through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-151945- Coastal Georgetown- 343 PM EDT Fri Jul 14 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat Advisories will be possible Sunday through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-151945- Inland New Hanover- 343 PM EDT Fri Jul 14 2023 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat Advisories will be possible Sunday through next week. Coastal Flood Advisories possible for minor coastal flooding along the lower Cape Fear River during the evening high tides through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-151945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 343 PM EDT Fri Jul 14 2023 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-151945- Coastal Brunswick- 343 PM EDT Fri Jul 14 2023 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate rip current risk likely this weekend. Heat Advisories will be possible Sunday through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-151945- Coastal Pender-Coastal New Hanover- 343 PM EDT Fri Jul 14 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat Advisories will be possible Sunday through next week. Elevated rip current risk may linger Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 14, 4:03 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Wilmington NC
403 PM EDT Fri Jul 14 2023
NCZ087-099-SCZ024-033-059-142100-
Robeson NC-Columbus NC-Marion SC-Northern Horry SC-Dillon SC-
403 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of southern Robeson,
west central Columbus, southeastern Dillon, northwestern Horry and
northeastern Marion Counties through 500 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kemper, or near Mullins, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mullins, Tabor City, Fair Bluff, Lake View, Zion, Cherry Grove,
Gapway, Clarendon, Green Sea, Smithboro, Aynor, Nichols, Cerro Gordo
and Marietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3425 7934 3439 7908 3424 7872 3398 7920
TIME...MOT...LOC 2003Z 291DEG 13KT 3427 7919
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJBSpecial weather statement, Jul 14, 5:11 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Wilmington NC
511 PM EDT Fri Jul 14 2023
SCZ033-058-059-142145-
Marion SC-Northern Horry SC-Central Horry SC-
511 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of northwestern Horry
and northeastern Marion Counties through 545 PM EDT...
At 510 PM EDT, Doppler radar was tracking a strong thunderstorm near
Galivants Ferry, or 9 miles south of Mullins, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mullins, Horry, Galivants Ferry, Adrian, Gapway, Brittons Neck,
Bayboro, Allsbrook, Rains, Aynor, Nichols and Carolinas Hospital
System - Marion.
This includes SC Highway 22 near mile marker 4, and between mile
markers 6 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Wilmington.
&&
LAT...LON 3421 7934 3426 7908 3396 7887 3390 7940
TIME...MOT...LOC 2110Z 340DEG 18KT 3407 7919
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJBSpecial weather statement, Jul 14, 5:24 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wilmington NC
524 PM EDT Fri Jul 14 2023
SCZ017-142215-
Marlboro SC-
524 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of northern Marlboro
County through 615 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chavistown, or 10 miles south of Rockingham, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bennettsville, Mccoll, Chavistown, Wallace, Gibson and Tatum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3481 7968 3463 7946 3452 7983 3460 7981
3461 7980 3461 7978 3464 7980 3465 7980
3466 7982 3466 7983 3469 7987 3474 7989
3477 7993 3480 7993
TIME...MOT...LOC 2124Z 335DEG 13KT 3479 7974
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJBLocal storm report, Jul 14, 6:20 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
620 PM EDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Gst Marlboro Cnty Jtpt 34.62N 79.73W
07/14/2023 M51 mph Marlboro SC AWOS
&&
Event Number ILM2300087
RGZLocal storm report, Jul 14, 6:20 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
620 PM EDT FRI JUL 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST MARLBORO CNTY JTPT 34.62N 79.73W
07/14/2023 M59 MPH MARLBORO SC AWOS
&&
EVENT NUMBER ILM2300087
RGZSpecial weather statement, Jul 14, 6:34 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington NC
634 PM EDT Fri Jul 14 2023
SCZ032-033-039-058-059-142330-
Marion SC-Northern Horry SC-Williamsburg SC-Florence SC-
Central Horry SC-
634 PM EDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of southeastern
Florence, west central Horry, central Marion and northeastern
Williamsburg Counties through 730 PM EDT...
At 634 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hyman to near Galivants Ferry. Movement was
southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake City, Johnsonville, Pamplico, Hemingway, Galivants Ferry, Hyman,
Hannah, Cades, Poston, Brittons Neck, Gresham, Hebron, Friendfield,
New Hope, Evergreen, Kingsburg, Scranton, Coward, Aynor and Lake City
Community Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3382 7991 3408 7971 3406 7915 3375 7935
3379 7995
TIME...MOT...LOC 2234Z 050DEG 10KT 3397 7960 3400 7920
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:03 PM EDT | Special Weather Statement | ILM | Horry | 57 min |
| Jul 14, 4:05 PM EDT | Areal Flood Advisory | ILM | Dillon, Horry, Marion | 115 min |
| Jul 14, 4:14 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 61 min |
| Jul 14, 5:11 PM EDT | Special Weather Statement | ILM | Marion | 34 min |
| Jul 14, 5:24 PM EDT | Special Weather Statement | ILM | Marlboro | 51 min |
| Jul 14, 5:32 PM EDT | Tornado Warning | ILM | Horry | 28 min |
| Jul 14, 5:58 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 47 min |
| Jul 14, 6:08 PM EDT | Areal Flood Advisory | ILM | Marlboro | 2 hr |
| Jul 14, 6:13 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 39 min |
| Jul 14, 6:34 PM EDT | Special Weather Statement | ILM | Florence | 56 min |
| Jul 14, 7:24 PM EDT | Areal Flood Advisory | ILM | Florence, Marion, Williamsburg | 3 hr |
Nearby
Flash Flood Warnings in South Carolina, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.